Alert archive / Wisconsin / Small Craft Advisories in 2009
Small Craft Advisory 31, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at May 8, 2009, 4:00 PM CDT. It took effect at May 8, 2009, 10:00 PM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2009, 4:00 PM CDT (21:00 UTC)
- In effect from
- May 8, 2009, 10:00 PM CDT
- Expired
- May 9, 2009, 3:24 PM CDT
- In force
- 17 hr
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at May 8, 3:05 PM CDT, 55 minutes earlier.
Area forecast discussion, May 8, 3:05 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 305 PM CDT FRI MAY 8 2009 .SYNOPSIS...FCST AREA BASICALLY IN BASE OF VERY BROAD UPR TROF. LARGE SCALE FLOW WL AMPLIFY SOME AND BECOME PROGRESSIVE DURING THE FCST PERIOD. LOOKS LIKE A COUPLE CHCS OF SIG PCPN. FIRST WL BE TNGT AS INTENSIFYING SHRTWV/ASSOC SFC SYSTEM CROSSES THE AREA. THEN A PERIOD OF QUIET WX EXPECTED...WITH THE NEXT CHC OF WIDESPREAD SIG PCPN ABOUT THE MIDDLE OF NEXT WK AS NEXT UPR TROF PROGRESSES IN FM THE WEST. PCPN AMNTS WL PROBABLY END UP AOA NORMAL...ESP ACRS THE S WHICH WL PROBABLY TAKE A DIRECT HIT FM THE FIRST SYSTEM. TEMPS WL COOL TO BLO NORMAL AS UPR FLOW TILTS NW THIS WEEKEND...THEN REBOUND NEXT WK. && .SHORT TERM...TNGT/SAT. VERY IMPRESSIVE SYSTEM WL RACE ACRS THE AREA FM THE WEST. LARGE SCALE FLOW IS LOW AMPLITUDE...BUT INTENSE SHRTWV WL BE RACING EWD THROUGH THE MEAN TROF POSN. THAT WL BRING SMALL...COMPACT...DEEPENING SFC CYCLONE EWD ACRS SRN WI TNGT. ALTHOUGH BEST MOISTURE WL REMAIN S WITH THE STRONGER CONVECTION... INTENSE DYNAMICS IN COMPACT COMMA HEAD PIVOTING ACRS THE RGN LATE TNGT WL PROBABLY STILL GENERATE HEAVY PCPN. SOME QUESTION ON NRN EXTENT OF PCPN...AS NAM KEEPS THE FAR N DRY. WENT WITH CATEGORICAL POPS ACRS THE S...AND TAPERED DOWN TO CHC IN THE FAR N. WENT WITH RAIN WITH EMBEDDED THUNDER POSSIBLE RATHER THAN SHOWERS AND THUNDERSTORMS. WL ALSO MENTION THAT HEAVY RAINFALL IS POSSIBLE. NAM FCST SOUNDINGS PRECARIOUSLY CLOSE TO GETTING PCPN TO CHG OVER TO SNOW AS THE BEST DYNAMICS MOVE THROUGH. WOULD HAVE CONSIDERED AT LEAST ADDING A MIX ACRS C/EC-WI HAD UPR SYSTEM BEEN MORE CLOSED AND SLOWED DOWN OVER THE AREA. BUT IT STAYS RATHER OPEN AND RACES OFF TO THE EAST...SO ABOUT THE TIME THINGS GET COOL ENOUGH THE BEST DYNAMICS ARE PULLING OUT. DID ADD A CHC OF SNOW TO THE N WHERE BOUNDARY LAYER TEMPS WL BE COOLER LATE TNGT/EARLY SAT. WENT ABV GUID POPS FOR SAT AS IT SEEMS SYSTEM UNLIKELY TO HAVE CLEARED THE EAST BY 12Z. STG NLY WINDS...PLENTY OF CLDS...AND A VERY WET LOWER ATM FM THE RAIN WL ALL COMBINE TO HOLD TEMPS DOWN. WENT BLO GUID...ESP ACRS E-C WI. .LONG TERM...SATURDAY NIGHT THROUGH TUESDAY NIGHT. BROAD CYCLONIC FLOW NOTED ACROSS THE NORTH AMERICA FOR THE REMAINDER OF THE WEEKEND WITH EMBEDDED SHORTWAVES MOVING THROUGH THE MEAN FLOW. FIRST SHORTWAVE APPROACHES WISCONSIN FROM THE NORTHWEST LATE SATURDAY NIGHT AND THEN PASSES ACROSS THE STATE ON SUNDAY. THE GFS/WRF/ECMWF INDICATING A COUPLE HUNDRED J/KG OF CAPE WITH THE WRF/ECMWF INDICATED SURFACE FEATURE WHICH MAY ENHANCE LOW LEVEL CONVERGENCE. DID INCLUDE A CHANCE OF SHOWERS SUNDAY AFTERNOON WITH THIS FEATURE. WOULD NOT BE SURPRISED IF THERE WAS A CLAP OF THUNDER AS WELL...BUT DID NOT INCLUDE AT THIS TIME. CONFINED PRECIPITATION CHANCES TO THE DAYTIME HOURS FOR NOW...BUT PRECIPITATION COULD LINGER AN HOUR OR TWO PAST 00Z SUNDAY SINCE SUNSET IS NOW AFTER 8 PM. HIGH PRESSURE BUILDS INTO THE REGION LATE SUNDAY NIGHT. CLEARING SKIES AND LIGHT WINDS WILL LEAD TO WIDESPREAD FROST OVER THE NORTH AND AREAS OF FROST OVER THE REMAINDER OF THE FORECAST AREA. EXPECT A FROST ADVISORY WILL BE ISSUED FOR MONDAY MORNING EXCEPT FOR THE COUNTIES IN FAR NORTH CENTRAL WISCONSIN. HEADLINES FOR FROST IN THIS REGION DUE TO NOT START FOR ANOTHER SEVERAL DAYS. ANOTHER WEAK BUT STRONGER DISTURBANCE COMPARED TO SUNDAY DROPS SOUTHEAST OUT OF CANADA ON MONDAY. MODELS INDICATED SEVERAL HUNDRED J/KG OF CAPE WITH STEEPER MID LEVEL LAPSE RATES WITH WRF/ECMWF INDICATING 700/500 MB LAPSE RATES OF 7 TO 7.5. INCLUDED A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS WITH THIS FEATURE MONDAY AFTERNOON. HAVE LEFT MONDAY NIGHT DRY...BUT WOULD NOT BE SURPRISED IF A FEW SHOWERS LINGERED PAST 00Z. LATER SHIFTS CAN ADD IF NECESSARY. ANOTHER COOL NIGHT IS IN STORE MONDAY NIGHT AS CANADIAN HIGH PRESSURE GRADUALLY SHIFTS EAST AND THE NEXT SYSTEM DEVELOPS ACROSS THE PLAINS. 12Z MODELS INDICATED INTENSE SURFACE LOW MOVING INTO WESTERN ONTARIO WEDNESDAY MORNING WITH SURFACE WAVE EXPECTED TO MOVE ALONG THE FRONT. ONGOING CONVECTION AND CLOUD COVER MAKE SEVERE POTENTIAL VERY UNCERTAIN WEDNESDAY AFTERNOON AS OCCLUDED FRONT PUSHES THROUGH THE AREA. HIGH PRESSURE WILL THEN BUILD INTO THE REGION LATER WEDNESDAY NIGHT AND THURSDAY. MODELS DIVERGE ON SOLUTIONS FOR FRIDAY AS THE ECMWF HAS PUSHED THE UPPER LOW WELL NORTH AND EAST OF WISCONSIN WITH HIGH PRESSURE OVERHEAD. THE GFS KEEPS CYCLONIC FLOW AND UNSETTLED CONDITIONS FOR FRIDAY. MOST OFFICES HAVE FOLLOWED THE GFS SOLUTION FOR NOW. && .AVIATION...FAIRLY DRY NELY FLOW WL CAUSE CIGS AND VSBYS TO INITIALLY HOLD UP PRETTY WELL AS PCPN MOVES IN TNGT. BUT BY LATE TNGT...EXPECT AT LEAST MVFR AND POSSIBLY IFR CONDITIONS TO DEVELOP AS THE ATM SATURATES. && .MARINE...MADE SOME PRETTY SUBSTANTIAL CHGS FM PREV FCST. UPPED WINDS AND WAVES SUBSTANTIALLY. WL BE POSTING A SC.A FOR MOST OF THE NSH WATERS. COULD EASILY SEE SOME GALE FORCE GUSTS...ESP OVER THE LOWER BAY WHERE THE WATER TEMPS ARE WARMER AND WILL HELP MIX STG WINDS DOWN TO THE SFC. WENT WITH A GL.W FOR THE LOWER BAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/ECKBERG
Hazardous weather outlook, May 8, 3:34 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 334 PM CDT FRI MAY 8 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 334 PM CDT FRI MAY 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT HEAVY RAINFALL IS POSSIBLE ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN TONIGHT. RAINFALLS OF UP TO 2 INCHES ARE POSSIBLE...AND THIS COULD CAUSE SOME PONDING OF WATER IN L0W-LYING AREAS AND IN LOW SPOTS ON ROADWAYS. THUNDERSTORMS ARE ALSO POSSIBLE...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY FROST IS POSSIBLE SUNDAY NIGHT. FREEZING TEMPERATURES ARE LIKELY OVER NORTHERN WISCONSIN. THUNDERSTORMS ARE POSSIBLE DURING THE MIDDLE OF NEXT WEEK. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE SPECIFIC INFORMATION ON THE RISK OF SEVERE WEATHER WITH THOSE STORMS. .SPOTTER INFORMATION STATEMENT... PLEASE FORWARD ANY REPORTS OF RAINFALL OVER AN INCH...OR OF STANDING WATER ON ROADWAYS...TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-091100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 334 PM CDT FRI MAY 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE WATERS OF GREEN BAY AND NORTHWEST LAKE MICHIGAN. .DAY ONE...TONIGHT NORTHEAST WINDS WILL INCREASE RAPIDLY LATE THIS EVENING AND OVERNIGHT...AND CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT. GALE FORCE GUSTS ARE LIKELY LATE TONIGHT...ESPECIALLY OVER THE LOWER BAY OF GREEN BAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY CONDITIONS HAZARDOUS TO SMALL CRAFT ARE LIKELY SATURDAY. GALE FORCE GUSTS ARE AGAIN POSSIBLE...ESPECIALLY IN THE VICINITY OF THE NORTHERN TIP OF THE DOOR PENINSULA. JS/RE
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:00 PM CDT | Gale Warning | GRB | 18 hr |
Nearby
Small Craft Advisories in Wisconsin, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.